MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRES

ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRES
Model Number 1001782J-HC
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a fibrous lesion in the bypass anostomosis between the right internal mammary artery and the right coronary artery (rca) without calcification.A hi-torque (ht) balance middleweight (bmw) hydro guide wire was inserted that was cut by the physician to the length needed.There was no difficulty removing the protective sheath and the 2.75x12mm xience skypoint stent delivery system (sds) was advanced, however, the balloon could not be inflated at all since the balloon was possibly damaged by the cut guide wire tip.The stent dislodged from the balloon in the coronary bypass when attempting to go in the guiding catheter and interacted with the tip of the guiding catheter upon removal.A certain technique had to be performed to remove the stent from the bypass including a lasso, multiple guide wires and removal as a whole unit of the guide wire, sds, stent, and guiding catheter through the subclavian artery up to the radial artery.The introducer sheath also had to be removed.Another non-abbott device was used to complete the procedure.There was no adverse patient sequelae and the patient was discharged the next day as planned.Although there was reported delays in the procedure, it was confirmed that there were no adverse patient effects; therefore the delay is not considered clinically significant.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents/complaints from this lot.It was reported that the guide wire was cut before use.It should be noted that the hi-torque guide wires instructions for use (ifu) states: ¿do not use damaged guide wires.Using a damaged guide wire may result in vessel damage and / or inaccurate torque response.¿ in this case, the deviation possibly contributed to the reported difficulties.The investigation determined the reported device damaged by another device appears to be related to user error.It was reported that the guide wire was intentionally cut before use.It should be noted that the hi-torque guide wires instructions for use states: ¿do not use damaged guide wires.Using a damaged guide wire may result in vessel damage and / or inaccurate torque response.¿ in this case, it is possible that the stent delivery system (sds) interacted with the damaged guide wire, resulting in the reported sds balloon damage; however, because the device was not returned for analysis, this cannot be confirmed.There is no indication of a product quality issue with respect to manufacture, design, or labeling.The additional xience skypoint device referenced in b5 is filed under a separate medwatch report number.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRES
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17213638
Report Number2024168-2023-06859
Device Sequence Number6232620
Product Code DQX
UDI-Device Identifier08717648026010
UDI-Public08717648026010
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K021228
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model Number1001782J-HC
Device Catalogue Number1001782J-HC
Device Lot Number2122071
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/20/2023
Initial Report FDA Received Date06/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.75X12MM XIENCE SKYPOINT STENT DELIVERY SYSTEM; 6F LAUNCHER IMA MEDTRONIC
Patient SexUnknown